Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 19, 2018, 4:17 AM CST for 11 counties in Texas. It took effect at Feb 19, 2018, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 4:17 AM CST (10:17 UTC)
- In effect from
- Feb 19, 2018, 10:00 AM CST
- Expired
- Feb 19, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
146 WWUS74 KCRP 191017 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 417 AM CST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .A prolonged period of windy conditions will occur today across South Texas. The strongest wind speeds are forecast to occur across Nueces, Kleberg, and San Patricio Counties. TXZ242>244-191700- /O.NEW.KCRP.WI.Y.0003.180219T1600Z-180219T2300Z/ Kleberg-Nueces-San Patricio- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, and Mathis 417 AM CST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from 10 AM this morning to 5 PM CST this afternoon. * TIMING...Strongest winds occurring from mid and late morning through late afternoon. * WINDS...Sustained south/southeast 20 to 30 mph with frequent gusts of 40 to 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ HART
2 follow-up statements
700 WWUS74 KCRP 191515 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 915 AM CST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .A prolonged period of windy conditions will occur today across South Texas. The strongest wind speeds are forecast to occur across Nueces, Kleberg, and San Patricio Counties. TXZ242>244-192300- /O.CON.KCRP.WI.Y.0003.180219T1600Z-180219T2300Z/ Kleberg-Nueces-San Patricio- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, and Mathis 915 AM CST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...Strongest winds occurring through late afternoon. * WINDS...Sustained south/southeast 20 to 30 mph with frequent gusts of 40 to 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
879 WWUS74 KCRP 191700 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1100 AM CST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .A prolonged period of windy conditions will occur today across South Texas. The strongest wind speeds are expected across the Coastal Plains. TXZ231>234-241-245>247-200000- /O.EXB.KCRP.WI.Y.0003.000000T0000Z-180220T0000Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Aransas-Refugio-Calhoun- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Rockport, Refugio, Woodsboro, and Port Lavaca 1100 AM CST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING...Strongest winds occurring through late afternoon. * WINDS...Sustained south/southeast 20 to 30 mph with frequent gusts of 40 to 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ242>244-200000- /O.EXT.KCRP.WI.Y.0003.000000T0000Z-180220T0000Z/ Kleberg-Nueces-San Patricio- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, and Mathis 1100 AM CST Mon Feb 19 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Strongest winds occurring through late afternoon. * WINDS...Sustained south/southeast 20 to 30 mph with frequent gusts of 40 to 45 mph. * IMPACTS...Driving may become difficult, especially for high profile vehicles on east to west roads. Light weight and unsecured objects such as lawn furniture and trash cans may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:17 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 19, 4:17 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
417 AM CST Mon Feb 19 2018
.SHORT TERM (Today through Wednesday)...
A spring-like weather pattern will prevail across S TX through
the short term period with wind being the primary weather impact.
A strong southerly LLJ exists across S TX early this morning with
the PBL failing to decouple so far (as of writing). Windy
conditions should prevail through the day as the LLJ strengthens
further (925mb flow prog to increase to near 50 kts across the
Coastal Plains). The strongest winds are expected to occur from
mid/late morning through late afternoon when diurnal mixing is
maximized. Given the strength of the LLJ and expected mixing
(maximum momentum transfer output is indicating potential for
frequent gusts of 40 to 45 mph), I have opted to go with a Wind
Advisory for the southern three coastal counties. Areal coverage
of the advisory may be a little conservative with future updates
potentially needing to expand the advisory farther north towards
Victoria.
Max temps should warm well into the 80s today for most inland
areas as WAA persists and a very warm H9 to H7 thermal layer
mixes downward. A few 90s are expected across the western Brush
Country.
Strong winds and mixing in the lower levels should preclude any
showers from being able to develop today.
The LLJ is prog to rapidly redevelop/expand westward tonight and
remain strong. Much like early this morning, the PBL is not
expected to decouple until very late tonight with strong WAA
preventing temps from falling much lower than 70 degrees for
overnight lows. Strong mixing should once again preclude precip
from developing. However, an increase in large scale lift may
become sufficient enough by late in the night for an isolated
shower to develop...but chances are too low to include in the
forecast at this time.
Breezy conditions will continue into Tuesday, but overall wind
speeds should be lower than today's values as the LLJ is prog to
weaken through the day. A few showers may occur across the N
Coastal Bend/Victoria area during the morning hours as moisture
pools under a thermal inversion. The inversion will have a harder
time mixing out on Tuesday, which should keep a greater amount of
cloud cover around. However, a strong H25 jet is prog to approach
the region with ripples of H5 vorticity advecting towards the area
at times. This enhancement of synoptic lift may be sufficient for
isolated convection to develop across inland areas by late Tuesday
afternoon (mainly inland Northern Coastal Bend and the NE Brush
Country). Otherwise, continued unseasonably warm conditions will
occur.
&&
.LONG TERM...(Tuesday night through Sunday)...
GFS/ECMWF deterministic output generally consistent with respect to
the upper pattern, with an upper disturbance moving rapidly/lifting
across the Plains Wednesday, while another system meanders over the
WRN CONUS Wednesday through Friday, then becomes progressive and
moves across the Plains Saturday. The timing/position of the
foregoing upper pattern appears to contribute to the stalling of the
front near the TX coast Wednesday night. Expect the combination of
copious moisture (PWAT values well above normal) and frontal
convergence to result in at least scattered convection Wednesday
through Thursday. Anticipate that the combination of sufficient
moisture and upper jet dynamics (associated with the second system)
Saturday/Sunday will contribute to isolated/scattered convection
Friday through Sunday.
&&
.MARINE...SSE flow expected to strengthen today with Small Craft
Advisories in effect for much of the area. Strongest winds are
expected to occur across the Offshore waters where SSTs are the
warmest (allowing for better mixing of the atmosphere). However,
wind speeds and seas across waters off Padre and Mustang Islands
may still reach Advisory levels. Farther north (Matagorda Island
and vicinity) the SSTs are cooler and as such wind speeds should
be a little lower. The stronger southerly flow should preclude
dense fog from occurring, but areas of haze and high moisture
values will likely reduce visibilities to 4 to 6 miles at times
today and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 69 80 67 78 / 10 10 10 40 60
Victoria 82 68 79 66 76 / 10 10 30 60 70
Laredo 91 69 86 68 82 / 10 10 10 40 50
Alice 88 69 85 67 81 / 10 10 20 40 50
Rockport 78 68 76 66 73 / 10 10 10 50 60
Cotulla 90 69 85 65 79 / 10 10 10 60 60
Kingsville 88 70 85 68 82 / 10 10 10 40 50
Navy Corpus 79 68 77 66 74 / 10 10 10 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
For the following zones: Kleberg...Nueces...San Patricio.
GM...Small Craft Advisory until 10 AM CST Tuesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory from 10 AM this morning to 8 PM CST this
evening For the following zones: Bays and Waterways from
Baffin Bay to Port Aransas...Coastal waters from Baffin Bay
to Port Aransas out 20 NM.
&&
RH/79...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Feb 18, 6:37 PM CST, 9 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Corpus Christi TX 637 PM CST Sun Feb 18 2018 TXZ229>234-239>247-191200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 637 PM CST Sun Feb 18 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms will be possible Tuesday night though Wednesday, with isolated to scattered thunderstorms possible Wednesday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-191200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 637 PM CST Sun Feb 18 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Areas of sea fog will continue tonight, with patchy dense sea fog possible, especially north of Port Aransas. Overall, visibilities of greater than 1 mile are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Sea fog may pose navigation issues Saturday along area bays and the nearshore Gulf waters Monday and Monday night. Scattered to numerous thunderstorms will be possible Tuesday night though Wednesday, with isolated to scattered thunderstorms possible Wednesday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:17 AM CST | Small Craft Advisory | CRP | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.